MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a perceval plus valve pvf-xl was implanted in a patient.When checking the valve on echo post implant, it appeared that one of the leaflets was not moving properly and was causing a leak.As further reported, the site confirmed that the surgeon implanted an xl and said everything looked fine until echo.Reportedly, it looked like one of the leaflets was not moving.As such, they went back on pump to adjust it but had the same issue.As such, the perceval valve was explant and a metronic avalus valve was implanted instead.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device has been returned to the manufacturer and further investigation on the device is ongoing.A follow up report will be provided upon completion of investigation and/or receipt of any further information.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.On the other hand, a deformation on the leaflet #1 was observed.The hydrodynamic testing on the pvf-xl was conducted.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean aortic pressure of about 100 mmhg is 4.63 cm2, above the iso 5840 minimum requirement 1.7 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 6.7% and it is below the requirement of iso 5840 (rf% < 15%) for a prosthesis of equivalent tad.No anomalies were observed during valve opening and closing phase under both normotensive, and hypotensive conditions.This is further confirmed from the comparison with the images of the test carried out before the release of the product (steady flow test), which show no evidence of anomalous behavior, while a substantial correspondence can be observed in the morphology of the opening / closing leaflets.On the basis of the analyses carried out, the reported event cannot be explained by any factor intrinsic to the device involved since no regurgitations and opening/closure anomalies were observed during the functional test under hydrodynamic testing conditions per iso 5840:2021 requirements.Furthermore, from the document review performed, no device malfunction was noted.
 
Event or Problem Description
On (b)(6) 2024, a perceval plus valve pvf-xl was implanted in a patient.When checking the valve on echo post implant, it appeared that one of the leaflets was not moving properly and was causing a leak.As further reported, the site confirmed that the surgeon implanted an xl and said everything looked fine until echo.Reportedly, it looked like one of the leaflets was not moving.As such, they went back on pump to adjust it but had the same issue.As such, the perceval valve was explant and a metronic avalus valve was implanted instead.Based on the further information received, patient had an uneventful post op, it was an isolated surgery, patient's annulus was 27, no positioning difficulty was noted and there were no abnormal geometries in patient's annulus.Furthermore, about 30 minutes was added to the procedure as a result of this event but patient remained stable during the prolongation of surgery.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key20593618
Report Number3004478276-2024-00182
Device Sequence Number6528759
Product Code LWR
UDI-Device Identifier00896208000825
UDI-Public(01)00896208000825(240)PVF-XL(17)280614
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale